Alert archive / Hawaii / Small Craft Advisories in 2011
Small Craft Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 23, 2011, 3:51 AM HST. It took effect at Jan 23, 2011, 3:30 PM HST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 3:51 AM HST (13:51 UTC)
- In effect from
- Jan 23, 2011, 3:30 PM HST
- Expired
- Jan 25, 2011, 9:39 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
061 WHHW70 PHFO 231351 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 351 AM HST SUN JAN 23 2011 ...A LARGE NORTHWEST SWELL WILL BE REINFORCED TONIGHT AND WILL RESULT IN ROUGH SEAS ACROSS MOST HAWAIIAN COASTAL WATERS BEGINNING TONIGHT. LOCALLY STRONG EASTERLY WINDS WILL ALSO PLAGUE TYPICAL WINDY AREAS EXPOSED TO THE TRADES AT LEAST THROUGH TONIGHT... PHZ110>114-117-122-240200- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-110124T0400Z/ /O.NEW.PHFO.SC.Y.0009.110124T0400Z-110124T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 351 AM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST MONDAY. * WINDS AND SEAS...INCREASING EASTERLY WINDS TONIGHT TO 20 TO 25 KNOTS. A REINFORCED NORTHWEST SWELL TONIGHT COMBINED WITH THE WINDS WILL RESULT IN ROUGH SEAS AROUND 10 FEET ACROSS MOST OF THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ115-118-231500- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-110123T1600Z/ OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 351 AM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. COMBINED WIND AND SEAS WILL LIKELY NOT BE ENOUGH TO WARRANT AN ADVISORY FOR LEEWARD OAHU AND MAUI. $$ PHZ116-119>121-123-124-240200- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-110124T1600Z/ KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 351 AM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...EAST WINDS 20 TO 25 KNOTS TODAY AND TONIGHT...WITH LOCALLY HIGHER GUSTS. WIND WAVES WILL BE 5 TO 10 FEET. * SEAS...A REINFORCED NORTHWEST SWELL TONIGHT COMBINED WITH THE WINDS WILL RESULT IN ROUGH SEAS 10 TO 12 FEET ACROSS TYPICALLY WINDY COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
988 WHHW70 PHFO 240130 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN JAN 23 2011 ...A LARGE NORTHWEST SWELL AND INCREASING TRADE WINDS WILL BRING ROUGH SEAS... PHZ116-120-121-123-124-241330- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-110125T1600Z/ KAIWI CHANNEL-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 330 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-241330- /O.EXT.PHFO.SC.Y.0009.110124T0130Z-110125T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 330 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-241330- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-110124T2200Z/ MAALAEA BAY- 330 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON HST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON HST MONDAY. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
804 WHHW70 PHFO 240735 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 935 PM HST SUN JAN 23 2011 ...A LARGE NORTHWEST SWELL AND FRESH TRADE WINDS WILL BRING ROUGH SEAS... PHZ116-120-121-123-124-241945- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110125T1600Z/ KAIWI CHANNEL-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 935 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-241945- /O.CON.PHFO.SC.Y.0009.000000T0000Z-110125T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 935 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-241945- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110124T2200Z/ MAALAEA BAY- 935 PM HST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST MONDAY. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
009 WHHW70 PHFO 241338 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST MON JAN 24 2011 ...A LARGE NORTHWEST SWELL AND FRESH TRADE WINDS WILL BRING ROUGH SEAS THROUGH TONIGHT... PHZ116-120-121-123-124-250145- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110125T1600Z/ KAIWI CHANNEL-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-250145- /O.CON.PHFO.SC.Y.0009.000000T0000Z-110125T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 338 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ119-242200- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110124T2200Z/ MAALAEA BAY- 338 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
390 WHHW70 PHFO 241344 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST MON JAN 24 2011 ...A LARGE NORTHWEST SWELL AND FRESH TRADE WINDS WILL BRING ROUGH SEAS THROUGH TONIGHT... PHZ119-250145- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-110125T0400Z/ MAALAEA BAY- 344 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...NORTHEAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-120-121-123-124-250145- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110125T1600Z/ KAIWI CHANNEL-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 344 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * WINDS...EAST WINDS 20 TO 25 KNOTS...WITH LOCALLY HIGHER GUSTS. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-250145- /O.CON.PHFO.SC.Y.0009.000000T0000Z-110125T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 344 AM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
518 WHHW70 PHFO 250150 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 350 PM HST MON JAN 24 2011 ...A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH THE DAY TUESDAY... PHZ119-250300- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-110125T0400Z/ MAALAEA BAY- 350 PM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 25 KT.. $$ PHZ115-118-251400- /O.EXB.PHFO.SC.Y.0008.000000T0000Z-110126T0400Z/ OAHU LEEWARD WATERS-MAUI COUNTY LEEWARD WATERS- 350 PM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-120-121-123-124-251400- /O.EXT.PHFO.SC.Y.0008.000000T0000Z-110126T0400Z/ KAIWI CHANNEL-PAILOLO CHANNEL-ALENUIHAHA CHANNEL- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 350 PM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-251400- /O.EXT.PHFO.SC.Y.0009.000000T0000Z-110126T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 350 PM HST MON JAN 24 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST TUESDAY. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
884 WHHW70 PHFO 251330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE JAN 25 2011 ...A LARGE NORTHWEST SWELL WILL CONTINUE THROUGH THE DAY... PHZ115-116-118-120-121-123-124-260130- /O.CON.PHFO.SC.Y.0008.000000T0000Z-110126T0400Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 330 AM HST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-117-122-260130- /O.CON.PHFO.SC.Y.0009.000000T0000Z-110126T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 330 AM HST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...COMBINED SEAS...SWELL PLUS WIND WAVES...WILL BE AT OR ABOVE 10 FEET ACROSS MOST AREAS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
919 WHHW70 PHFO 251939 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 939 AM HST TUE JAN 25 2011 ...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .THE NORTHWEST SWELL MOVING THROUGH THE COASTAL WATERS IS A BIT SMALLER THAN MODEL FORECASTS. THUS SEAS ARE NOW RUNNING BELOW 10 FEET. PHZ115-116-118-120-121-123-124-252045- /O.CAN.PHFO.SC.Y.0008.000000T0000Z-110126T0400Z/ OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY LEEWARD WATERS- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 939 AM HST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW THE 10 FOOT ADVISORY THRESHOLD. $$ PHZ110>114-117-122-252045- /O.CAN.PHFO.SC.Y.0009.000000T0000Z-110126T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 939 AM HST TUE JAN 25 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW THE 10 FOOT ADVISORY THRESHOLD. $$ BURKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 22, 9:00 PM HST, 6 hours 51 minutes earlier.
Area forecast discussion, Jan 22, 9:00 PM HST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 900 PM HST SAT JAN 22 2011 .SYNOPSIS... A SURFACE RIDGE NORTH OF THE STATE WILL MAINTAIN LIGHT TO MODERATE TRADE WINDS THROUGH MONDAY. THEREFORE...EXPECT A TYPICAL TRADE WIND WEATHER PATTERN WITH CLOUDS AND LIGHT PASSING SHOWERS MAINLY OVER WINDWARD AND MAUKA AREAS. OUR WINDS WILL BECOME LIGHT AND VARIABLE AGAIN ON TUESDAY AS A COLD FRONT APPROACHES KAUAI FROM THE NORTHWEST. THIS FRONT IS FORECAST TO MOVE ACROSS THE SMALLER ISLANDS ON WEDNESDAY...THEN STALL AND SLOWLY DISSIPATE NEAR THE BIG ISLAND ON THURSDAY. THE TRADES WILL BRIEFLY RETURN FRIDAY...WITH LIGHT WINDS RETURNING NEXT WEEKEND. && .DISCUSSION... A SURFACE RIDGE EXTENDS SOUTHWEST FROM A 1026 MB SURFACE HIGH LOCATED FAR NORTHEAST OF THE HAWAIIAN ISLANDS TO A POINT ABOUT 300 MILES NORTH OF HONOLULU. A SURFACE COLD FRONT...WHICH HAD KEPT THE WESTERN EDGE OF THIS RIDGE CLOSE TO THE HAWAIIAN ISLANDS...IS LOCATED ABOUT 450 MILES NORTHWEST OF LIHUE. THE LATEST WATER VAPOR IMAGERY SHOWS RELATIVELY STRONG RIDGING ALOFT OVER THE HAWAIIAN ISLANDS. AS A RESULT...SUBSIDENCE IS EVIDENT HIGH ABOVE THE STATE. THE PROXIMITY OF THE SURFACE RIDGE AND THE RIDGING ALOFT IS MAINTAINING A RELATIVELY STABLE AND TRANQUIL WEATHER PATTERN ACROSS THE HAWAIIAN ISLANDS TONIGHT. WITH THE SURFACE RIDGE NORTH OF THE STATE...THE LOW-LEVEL TRADE WIND FLOW IS CARRYING SOME CLOUDS AND LIGHT SHOWERS INTO THE ISLANDS FROM THE EAST NORTHEAST. THESE CLOUDS AND SHOWERS ARE MAINLY AFFECTING WINDWARD AND MAUKA SECTIONS OF THE STATE. HOWEVER...SOME CLOUDS THAT DEVELOPED DURING THE DAY TIME HEATING EARLIER TODAY ON THE LEEWARD AND SOUTHERN BIG ISLAND CONTINUE TO LINGER AFTER DUSK THIS EVENING. THESE CLOUDS WILL LIKELY BEGIN TO DISPERSE LATER TONIGHT AS LAND BREEZES SET UP OVER THE BIG ISLAND. THE FORECAST MODELS INDICATE THE FRONT WILL PUSH SLOWLY EAST DURING THE NEXT 6 TO 12 HOURS...BEFORE IT STALLS AND BEGINS TO DISSIPATE FROM THE SOUTH. THIS WILL ALLOW THE SURFACE RIDGE NORTH OF THE STATE TO STRENGTHEN AS IT SHIFTS SLOWLY NORTHWARD TO A POSITION ABOUT 400 MILES NORTH OF HONOLULU 24 HOURS FROM NOW. THIS WILL CAUSE THE PRESSURE GRADIENT ACROSS THE HAWAIIAN ISLANDS TO STRENGTHEN...WHICH WILL CAUSE THE TRADE WINDS TO INCREASE SUNDAY AND SUNDAY NIGHT. AT THE SAME TIME...THE RIDGING ALOFT WILL MAINTAIN A RELATIVELY STABLE WEATHER PATTERN WITH MAINLY WINDWARD AND MAUKA SHOWERS THROUGH MONDAY. LEEWARD AREAS SHOULD REMAIN GENERALLY DRY THROUGH MONDAY. AS A NEW STRONGER COLD FRONT PUSHES DOWN TOWARD KAUAI FROM THE NORTHWEST LATE MONDAY AND TUESDAY...THE WINDS ACROSS THE STATE WILL DECREASE AGAIN ON MONDAY NIGHT...AND BECOME LIGHT AND VARIABLE TUESDAY. THE FORECAST MODELS INDICATE THIS FRONT WILL MOVE DOWN ACROSS THE SMALLER ISLANDS WEDNESDAY AND WEDNESDAY NIGHT...THEN STALL AND WEAKEN NEAR THE BIG ISLAND BY THURSDAY. EVEN THOUGH THERE WILL BE INCREASED SHOWER COVERAGE WITH THIS FRONT...MOST OF THE SHOWERS ARE EXPECTED TO BE LIGHT TO MODERATE. NO SIGNIFICANT HEAVY RAINFALL IS CURRENTLY IN THE FORECAST. EXPECT A BRIEF TRADE WIND WEATHER PATTERN TO OCCUR AFTER THE FRONTAL PASSAGE. THIS WILL LIKELY PERSIST THROUGH THE END OF THE WORK WEEK...AND POSSIBLY INTO SATURDAY. OUR WINDS WILL WEAKEN...AND BECOME VARIABLE AGAIN DURING NEXT WEEKEND WHEN ANOTHER FRONT ADVANCES TOWARD THE ISLANDS FROM THE NORTHWEST. && .MARINE... THE CURRENT NORTHWEST SWELL WITH AN AZIMUTH OF AROUND 310 DEGREES CONTINUES TO AFFECT THE HAWAIIAN ISLANDS EARLY THIS EVENING. THE LATEST READINGS FROM BUOY 51101 INDICATE THE SWELL HEIGHT IS AROUND 11 FEET WITH A PERIOD OF 14 TO 15 SECONDS...WHILE THE WAIMEA BAY ABOUT JUST OFFSHORE FROM OAHU HAS A SIGNIFICANT WAVE HEIGHT OF ABOUT 7 FEET WITH A PEAK PERIOD OF 14 TO 15 SECONDS. THE HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH AND WEST FACING SHORES OF KAUAI...OAHU...MOLOKAI...AND NIIHAU...NORTH FACING SHORES OF MAUI...AND WEST FACING SHORES OF THE BIG ISLAND THROUGH TONIGHT. IF THE GRADUAL DECREASE IN THIS SWELL CONTINUES OVERNIGHT...THE HIGH SURF ADVISORY MAY BE CANCELLED EARLY SUNDAY MORNING. HOWEVER...A NEW REINFORCING WEST NORTHWEST SWELL DUE TO ARRIVE LATE SUNDAY NIGHT WILL LIKELY BRING MORE ADVISORY LEVEL SURF TO MANY NORTH AND WEST FACING SHORES FOR MONDAY THROUGH WEDNESDAY. YET ANOTHER LARGE NORTHWEST SWELL IS EXPECTED TO AFFECT THE ISLANDS LATE FRIDAY. A SMALL CRAFT ADVISORY...SCA...REMAINS IN EFFECT THROUGH TONIGHT FOR ALL WATERS...EXCEPT MAALAEA BAY...DUE TO HAZARDOUS SEAS OF 10 FEET OR GREATER...WHICH IS PRIMARILY DUE TO THE NORTHWEST SWELL. WITH LOCALLY STRONG TRADE WINDS DEVELOPING IN THE TYPICALLY WINDY COASTAL WATERS AND CHANNELS ADJACENT TO MAUI AND THE BIG ISLAND...THE SCA WAS EXPANDED ON SUNDAY TO COVER MAALAEA BAY...WHILE THE SCA WILL BE CANCELLED FOR THE LEEWARD OAHU AND MAUI COUNTY WATERS...WHERE SEAS WILL DROP BELOW 10 FEET. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 600 AM HST SUNDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI...FOR NORTH FACING SHORES OF MAUI...AND FOR WEST FACING SHORES OF THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 600 AM HST SUNDAY FOR ALL HAWAIIAN WATERS...EXCEPT MAALAEA BAY. SMALL CRAFT ADVISORY FROM 600 AM TO 600 PM HST SUNDAY FOR ALL HAWAIIAN WATERS...EXCEPT LEEWARD OAHU AND MAUI COUNTY WATERS. && HOUSTON
Nearby
Small Craft Advisories in Hawaii, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.